Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 115, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 1, 2012, 5:46 PM MDT for Cheyenne County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 5:46 PM MDT (23:46 UTC)
- Expired
- Jul 1, 2012, 6:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, CO
The radar
The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -533 J/kg
- Mixed-layer LCL
- 2946 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470
WUUS53 KGLD 012346
SVRGLD
COC017-020030-
/O.NEW.KGLD.SV.W.0115.120701T2346Z-120702T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
546 PM MDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 630 PM MDT
* AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF BOYERO TO
13 MILES SOUTHWEST OF AROYA...AND WAS MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
AROYA AND WILD HORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3869 10317 3903 10317 3904 10316 3904 10283
3861 10302 3861 10317 3861 10318 3866 10318
TIME...MOT...LOC 2346Z 288DEG 10KT 3902 10312 3870 10327
WIND...HAIL 60MPH 1.00IN
$$
LUNDQUIST3 follow-up statements
307
WWUS53 KGLD 012359
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT SUN JUL 1 2012
COC017-020030-
/O.CON.KGLD.SV.W.0115.000000T0000Z-120702T0030Z/
CHEYENNE CO-
559 PM MDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CHEYENNE COUNTY UNTIL 630 PM MDT...
AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF AROYA TO 14
MILES SOUTH OF AROYA...AND WAS MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
WILD HORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3869 10317 3903 10317 3904 10316 3904 10283
3861 10302 3861 10317 3861 10318 3866 10318
TIME...MOT...LOC 2359Z 297DEG 11KT 3898 10306 3866 10320
WIND...HAIL 60MPH 1.00IN
$$
LUNDQUIST430
WWUS53 KGLD 020018
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
618 PM MDT SUN JUL 1 2012
COC017-020030-
/O.CON.KGLD.SV.W.0115.000000T0000Z-120702T0030Z/
CHEYENNE CO-
618 PM MDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHEYENNE COUNTY UNTIL 630 PM MDT...
AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
NORTHWEST OF GALATEA...OR 16 MILES SOUTH OF AROYA...AND WAS MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN CHEYENNE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3869 10317 3872 10317 3877 10316 3871 10300
3861 10304 3861 10318 3866 10318
TIME...MOT...LOC 0018Z 321DEG 18KT 3861 10314
WIND...HAIL 60MPH 1.00IN
$$
LUNDQUIST734
WWUS53 KGLD 020027
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
627 PM MDT SUN JUL 1 2012
COC017-020037-
/O.EXP.KGLD.SV.W.0115.000000T0000Z-120702T0030Z/
CHEYENNE CO-
627 PM MDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHEYENNE COUNTY
WILL EXPIRE AT 630 PM MDT/730 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL AND GUSTY WINDS UP TO 50 MPH
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3869 10317 3872 10317 3877 10316 3871 10300
3861 10304 3861 10318 3866 10318
TIME...MOT...LOC 0027Z 321DEG 18KT 3857 10310
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:22 PM MDT, 24 minutes earlier.
Area forecast discussion, Jul 1, 5:22 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 522 PM MDT SUN JUL 1 2012 .UPDATE... ISSUED AT 515 PM MDT SUN JUL 1 2012 UPDATE SENT TO REFLECT INCREASING POPS AND QPF ALONG A LINE OF THUNDERSTORMS MOVING EAST AROUND 20 MPH. DID THIS THROUGH 03Z TONIGHT WITH EXPECTATION OF ACTIVITY DECREASING IN COVERAGE SHORTLY THEREAFTER. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 109 PM MDT SUN JUL 1 2012 LATEST WV IMAGERY AND RUC H5 ANALYSIS SHOW BROAD RIDGE ACROSS THE CONTINENTAL US...WITH TROUGHS OVER THE PAC NW AND OVER NEW ENGLAND. WESTERN KS REMAINS UNDER LARGE SCALE SUBSIDENCE BEHIND SHORTWAVE TROUGH THAT PASSED THROUGH THE REGION OVERNIGHT. A WEAK SHORTWAVE HAS MOVED INTO SOUTHERN WYOMING...WITH WEAK ASCENT ASSOCIATED WITH THIS FEATURE SPREADING SOUTH AND EAST ALONG NORTHERN END OF UPPER RIDGE. STEEP LAPSE RATES ACROSS COLORADO AND MARGINAL INSTABILITY...AIDED BY LIMITED LIFT AHEAD OF SHORTWAVE...HAS LED TO THE DEVELOPMENT OF SHOWERS/THUNDERSTORMS ALONG FRONT RANGE AND PALMER DIVIDE. ADDITIONAL THUNDERSTORM ACTIVITY IS PROGGED TO DEVELOP FURTHER EAST TOWARDS OUR CWA THIS AFTERNOON...WITH MEAN FLOW CARRYING THIS ACTIVITY EASTWARD. COVERAGE AND EASTWARD PROPAGATION OF THIS ACTIVITY REMAINS A QUESTION FOR OUR CWA WITH SUBSIDENCE CURRENTLY IN PLACE. AS THE SHORTWAVE OVER SOUTHERN WYOMING MOVES EAST WEAK ASCENT SHOULD SPREAD OVER OUR CWA. I BUMPED POPS UP TO SCATTERED COVERAGE IN THE WEST...AND WILL CONTINUE TO MONITOR AND ADJUST AS THIS EVOLVES. ANY THUNDERSTORM ACTIVITY SHOULD BE DIURNALLY DRIVEN WITH ACTIVITY COMING TO AN END THIS EVENING. LOW LEVEL SHEAR IS UNIMPRESSIVE...HOWEVER DEEP LAYER SHEAR PROFILES SHOULD BE SUPPORTIVE FOR AT LEAST A MARGINAL SEVERE WIND/HAIL THREAT AROUND 00Z. ANOTHER HOT DAY IS EXPECTED MONDAY WITH ANOTHER SHOT OF AFTERNOON/EVENING THUNDERSTORMS. I HAVE A LITTLE MORE CONFIDENCE IN THUNDERSTORMS OVER OUR EASTERN COLORADO COUNTIES...SO I KEPT SCATTERED THUNDERSTORM MENTION LIMITED THERE. IM LESS CONFIDENT THE FURTHER EAST IN OUR CWA...SO I KEPT EASTERN LOCATIONS DRY. HEAT INDEX VALUES AROUND 100 TO 103 ARE EXPECTED OVER EASTERN AREAS MONDAY AFTERNOON. STILL QUESTIONS HOW MANY DAYS THESE HEAT INDEX VALUES WILL OCCUR...SO WILL HOLD OFF ON A HEAT ADVISORY FOR NOW. MARGINAL RED FLAG CONDITIONS ARE ALSO EXPECTED MONDAY...WITH WINDS LIKELY BELOW CRITERIA. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 112 PM MDT SUN JUL 1 2012 MORE OF THE SAME IN THE EXTENDED PERIOD AS UPPER LEVEL RIDGE FORECAST TO REMAIN OVER THE CENTRAL PLAINS. HIGH TEMPERATURES WILL RANGE FROM THE UPPER 90S TO MIDDLE 100S WITH OVERNIGHT LOWS IN THE MIDDLE 60S TO LOWER 70S. BEST CHANCES FOR THUNDERSTORMS WILL BE IN EASTERN COLORADO ASSOCIATED WITH SHORTWAVE TROUGHS ROTATING AROUND THE RIDGE. AT THIS POINT DO NOT SEE ANY WIDESPREAD PRECIPITATION CHANCES...JUST ISOLATED TO WIDELY SCATTERED STORMS MAINLY IN THE AFTERNOON AND EVENING HOURS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 515 PM MDT SUN JUL 1 2012 FOR KGLD VFR THROUGH THE PERIOD. EXCEPTION MAY BE IN THE 01Z-02Z TIMEFRAME WHEN A LINE OF THUNDERSTORMS WOULD REACH THE TERMINAL...SHOULD THEY MAKE IT THIS FAR. IF THEY DO VIS COULD DROP INTO MVFR RANGE BRIEFLY. OTHERWISE...SOUTH TO SOUTHEAST WINDS 10-15 MPH INCREASING AFTER 17Z SUNDAY WITH GUSTS AROUND 25KTS. FOR KMCK VFR THROUGH THE PERIOD. SOUTH WINDS 10-15KTS THROUGH 18Z SUNDAY WITH SOME GUSTS OVER 20KTS POSSIBLE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...DDT SHORT TERM...DR LONG TERM...024 AVIATION...DDT
Hazardous weather outlook, Jul 1, 10:42 AM MDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1042 AM MDT SUN JUL 1 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021430- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1042 AM MDT SUN JUL 1 2012 /1142 AM CDT SUN JUL 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. DAMAGING WIND GUSTS AND LIGHTNING CAUSED FIRES WILL BE THE PRIMARY THREAT. HOT CONDITIONS ARE EXPECTED ACROSS THE AREA WITH HIGH TEMPERATURES AROUND 100. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT WEATHER WILL CONTINUE THROUGH MUCH OF THE COMING WEEK WITH HIGHS AROUND 100 EXPECTED EACH AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING HOURS THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 1, 5:06 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
506 PM MDT SUN JUL 1 2012
COZ091-092-012320-
CHEYENNE COUNTY-KIT CARSON COUNTY-
506 PM MDT SUN JUL 1 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOYERO...OR 10 MILES NORTHWEST OF AROYA...
MOVING EAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. LIGHTNING STRIKES WITH THIS STORM MAY CAUSE SPOT FIRES.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3911 10317 3912 10316 3912 10301 3882 10301
3882 10317
TIME...MOT...LOC 2306Z 267DEG 14KT 3898 10322
LUNDQUISTSpecial weather statement, Jul 1, 5:25 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
525 PM MDT SUN JUL 1 2012
COZ092-012345-
CHEYENNE COUNTY-
525 PM MDT SUN JUL 1 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AROYA...MOVING EAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3904 10317 3904 10299 3876 10299 3876 10317
3882 10317
TIME...MOT...LOC 2325Z 275DEG 8KT 3890 10317
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:06 PM MDT | Special Weather Statement | GLD | Lincoln | 14 min |
| Jul 1, 5:25 PM MDT | Special Weather Statement | GLD | Lincoln | 20 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.